MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
3506501BC |
| Medical Device Problem Code |
Migration (4003)
| Health Effect - Clinical Code |
Breast Mass (2439)
| Date of Event |
12/08/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: breast mass, migration.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a patient underwent a primary breast augmentation surgery with implantation of a 650cc mentor memorygel breast implant prosthesis.Post-operatively, the patient had mammogram and ultrasound imaging due to a palpable lump in the right breast.Results indicated no clear indication for the palpable mass other than some normal glandular tissue.However, a ruptured left implant was identified.As a result, the patient underwent bilateral exchange with mentor gel implants on (b)(6) 2026.Furthermore, during the surgery, the patient was diagnosed with left breast capsular contracture (baker grade not provided) and a right pocket abnormality.This report is for the right breast prosthesis.
Additional Manufacturer Narrative
On april 24, 2026, mentor completed an evaluation on the returned device.Device evaluation: mentor then conducted visual inspection and microscopic examination of the device.Visual analysis of the returned device determined that the breast implant had a tear (a) on the anterior view, measuring approximately 0.4 cm.Leak testing was performed, according to mentor procedure, and it identified a second tear (b) on the posterior view, measuring approximately 0.1 cm.In addition, no other areas of gel exposure were found.Microscopic examination was performed on the edges of the ruptures (a and b), and parallel striations were found in the whole area of both tears.Parallel striations are consistent with markings made by a sharp object perforating the implant shell.Based on the information currently available, microscopic examination of the returned product indicates that the implant could have been damaged during or subsequent to implantation.The product insert data sheet cautions to not allow cautery devices or sharp instruments, such as scalpels, suture needles, hypodermic needles, hemostats, adson forceps or scissors to contact the device during the implantation or other surgical procedures.Implant displacement/migration may occur from improper implant sizing and/or placement, i.E., when the implant is too large or the pocket too small or when there has been inadequate preoperative assessment of stresses causing movement of the prosthesis.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria: no corrective and preventive action (capa) is required now.The investigation found the reported event was caused by use error (reasonably foreseeable misuse).Foreseeable misuse is considered in the company¿s risk management documentation.The post-market surveillance (pms) system periodically trends complaint data to detect signals related to product quality, patient safety, and use error.Quality issues that could affect safety are escalated through the quality system and may trigger a trend report when appropriate.Pms reviews and complaints feed into the risk management process; based on current review, no device design, usability, or instructions/training changes are needed.Manufacturer¿s reference number: (b)(4).